Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS Memphis, TN

May 25, 2000Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 7:04 PM CDT for Monroe County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 25, 2000, 7:04 PM CDT (00:04 UTC)
Expired
May 25, 2000, 7:45 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Monroe County, MS

What was reported inside it

TimeReportWhereRemark
May 25, 7:20 PM CDTThunderstorm WindAberdeen, MSA church was damaged. Several trees and power lines were blown down. One downed tree fell on a house.
May 25, 7:20 PM CDTHail 0.88Aberdeen, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS54 KMEG 260004
SVRMEM
MSC095-260045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 745 PM CDT

* AT 654 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES WEST OF ABERDEEN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABERDEEN AROUND 705 PM CDT
  AMORY AROUND 720 PM CDT
  HATLEY AROUND 730 PM CDT
  GATTMAN AROUND 750 PM CDT

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

LAT...LON 3394 8871 3377 8866 3385 8807 3409 8814

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:28 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 25, 3:28 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT THU MAY 25 2000

AFOS A LITTLE CRANKY THIS AFTERNOON...SO HAVING TO WORK ON THAT
AS WELL AS THE FORECAST. STATIONARY FRONT ALONG SOUTHERN EDGE OF
CWA AT MID AFTERNOON. VERY LITTLE IN THE WAY OF PRECIP CURRENTLY
ON RADAR. AIRMASS VERY UNSTABLE NEAR AND SOUTH OF THE FRONT. THE
FRONT WILL START RETURNING TO THE NORTH TONIGHT...AS LOW LEVEL
FLOW RETURNS TO SOUTHERLY. WILL KEEP SCATTERED POPS IN FOR THE
ENTIRE AREA TONIGHT. THIS IS TO COVER ANYTHING THAT DEVELOPS
ALONG THE FRONT...AS WELL AS ANY MCS THAT MAY DEVELOP. ON FRIDAY
AND FRIDAY NIGHT...WILL KEEP SLIGHT CHANCE IN...AS WE WILL BE IN
THE WARM SECTOR. AIRMASS THUNDERSTORMS A POSSIBILITY. FOR
SATURDAY...NEXT TROF APPROACHES...AND WILL CARRY CHANCE POPS FOR
SATURDAY AND SATURDAY NIGHT. EXTENDED LOOKS MAINLY DRY WITH NEAR
NORMAL TEMPERATURES.

TEMPERATURES...HIGH TEMP GUIDANCE LOOKS REASONABLE...BUT WILL GO
A LITTLE ABOVE FWC MINS BOTH NIGHTS. 10

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.